I apologize for the delay in responding--for some reason your question was not brought up on my screen before tonight.
Yes, there is a new FDA warning regarding pancreatitis and Byetta. However please know that in the vast majority of those reports(about 30 total) the patients had another serious risk factor for getting pancreatitis in the first place(alcohol drinking, gallstones, very high cholesterol etc). It is very early to say that Byetta CAUSED the pancreatitis in all of these people, but you certainly should keep it in the back of your mind and definitely stop the medication if you start having any abdominal pain or significant nausea.
That said, Byetta is not currently recommended for weight loss if you are not a diabetic. You are at risk for diabetes given your personal and family history, but if your blood sugars are now normal I would suggest instead trying to stay with diet and exercise as much as possible to lose the weight. That is likely also the best option for staving off possible diabetes in the future.
Good luck, please ask further questions if you wish. Again I apologize for the delayed response.
Did u see the FDA warning last week that was put out on Byetta for Pancreasitis. have u tried a change in your diet for loosing weight. And being on Byetta are u checking your blood sugars? My dr wanted me to start taking it,it sits in my frig because I went to the byetta web site and got all freaked out and ran away from it...But let the dr. respond on this.. I would like to here her answer too. :)